caret icon Back to all discussions

Excess mucous in my bag

Recently I have noticed an increase in the mucous in my urostomy bag. Could this be caused by me eating certain foods or taking certain vitamins and supplements?

  1. it could be. I find carbonated drinks increase mucus in my urostomy bag. Drinking more water usually reduces it. Laura, Moderator, BladderCancer.net

    1. @Veets888 - I find that when it appears I have more mucus than normal I increase my water intake and that seems to clear it up. I do not drink coffee, tea and very rarely pop or similar products so that would not be a cause in my case. I would discuss this with your doctor and see what he or she feels. I do know that it is suggested that you drink 1 1/2 times your weigh in ounces of water each day. My best to you. Linda ( moderator, Bladdercancer.net team member)

      1. Hey , I wanted to check in on and see how things are going? Have you been able to find any answers or relief? - Jada (BladderCancer.net team member)

        1. I have cut way back on my vitamins and supplements and it seems to have lessened the mucous situation.

          1. thanks for updating us. Glad you have found something to manage the situation. Did you speak to your medical team about cutting back on the supplements? Do they prescribe them for you? Have a good day. Laura, Moderator, BladderCancer.net

          2. hi there. How are you getting on? Laura, Moderator, BladderCancer.net

        or create an account to reply.